PROZAC: Woman Develops Hypomania: Later Diagnosed as Bipolar as They All Are!

NOTE FROM Ann Blake-Tracy (www.drugawareness.org): This little piece on antidepressant-induced bipolar disorder ends with the following questions: “What about you? If you went to the doctor for depression, were you prescribed an antidepressant alone? Were you asked if you’d ever had “high” moods? Did the antidepressant bring on mania or hypomania?”

When you consider that the rate of diagnosis for Bipolar Disorder increased by 4000% in a recent 10 year period that the numbers of those answering a resounding YES to those questions is VERY HIGH!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!

I have publicly stated over and over again and will say it once again, “Antidepressants are the biggest CAUSE of Bipolar Disorder on the planet!”

1. Mania is a continuous series of mild seizures in the brain.

2. Seizures come from over stimulation of the brain.

3. ANTI – depressants, or the opposite of a depressant – a stimulant.

4. The over stimulation of the brain (especially from the shock of abrupt withdrawal from an antidepressant) leads to mania and the diagnosis of Bipolar Disorder.

Fourth sentence reads: “. It takes hindsight to see that what I thought was “normal” behavior in response to Prozac was in fact at least mild hypomania.”

http://bipolar.about.com/b/2009/08/31/bipolar-depression-and-antidepressants.htm

Bipolar Depression and Antidepressants

Monday August 31, 2009

My first psychiatric diagnosis was major depression, and my first psychiatric medication was Prozac. It was prescribed by my GP, not by a psychiatrist. I had a one-week follow-up visit, and then I was turned loose. It takes hindsight to see that what I thought was “normal” behavior in response to Prozac was in fact at least mild hypomania. Someone even called me “the poster child for Prozac.” This was in 1994, and I wasn’t diagnosed with bipolar disorder until 1999, after another antidepressant did a similar thing.

What about you? If you went to the doctor for depression, were you prescribed an antidepressant alone? Were you asked if you’d ever had “high” moods? Did the antidepressant bring on mania or hypomania?

1,151 total views, no views today

Serotonergic Poisoning on Paxil

“My teeth no longer feel like my teeth and I have horrible electrical feelings in my mouth.”

I was being treated for a bipolar depression with St. John’s Wort, and my doctor prescribed Seroxat (Paxil). This was in June 1999. I became seriously ill within three days and then had all sorts of drugs thrown at me for my “depression.”

All these brought various horrors with them. In fact I suffered “serotonergic poisoning” for 22 months.

There was no acceptance of my constant statement that Seroxat was responsible (although I was taken off it after a while). There are no words to describe what it felt like. I could so easily be dead, for several reasons.

I feel terribly disabled now with a variety of neurological damage caused by the experience. e.g.. My teeth no longer feel like my teeth and I have horrible electrical feelings in my mouth. This is called ‘OFD.’ Of course I am receiving medication for this.

In summary I could say that my life is wrecked, but I try not to make sweeping statements for my own sake.

I am progressing as bravely as I can and want to make as good a recovery as possible. This is the only way, otherwise I would truly despair, and if I have any choice in the matter I am not going to let this win. This is the real me talking, rather than the drugs.

962 total views, no views today